MAUDE Adverse Event Report: DEPUY MITEK LLC US I/O FLOW SHEATH-STORZ; RIGID ENDOSCOPE SHEATH

DEPUY MITEK LLC US I/O FLOW SHEATH-STORZ; RIGID ENDOSCOPE SHEATH
Model Number 218023
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 3 of 3 for the same event.It was reported by the affiliate in (b)(6) that during shoulder arthroscopy, it was observed that three i/o flow sheath-storz devices were leaky even though they changed the o-rings.There was a three-minute delay in the surgical procedure.There was a competitor device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.The device appeared to be in good condition with the exception of minor scratches along the surfaces.The device was attached to running fluid to verify the leakage location on the device.A leak was observed at the frontward attachment (p/n 283591) when the running fluid was connected to the inflow and outflow ports.The frontward attachment was disassembled, and it was observed that the 6.5x1mm o-ring (p/n 111041) was worn, which is the most likely cause for the leakage observed.The device is reusable, and the lot number suggests that it is currently 3 years old.It is possible that the o-ring has become worn due to fair wear and tear after reuse of the device over many years.However, given the information provided we cannot discern a definitive root cause for the o-ring being worn.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
I/O FLOW SHEATH-STORZ
Common Device Name
RIGID ENDOSCOPE SHEATH
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9122461
Report Number1221934-2019-58538
Device Sequence Number2597162
Product Code NBH
UDI-Device Identifier10886705023738
UDI-Public10886705023738
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number218023
Device Catalogue Number218023
Device Lot Number160901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1